MAUDE Adverse Event Report: AGILENT TECHNOLOGIES SINGAPORE (INTL.) PTE LTD. ARTISAN LINK PRO SPECIAL STAINING SYSTEM; AUTOMATED SLIDE STAINER

AGILENT TECHNOLOGIES SINGAPORE (INTL.) PTE LTD. ARTISAN LINK PRO SPECIAL STAINING SYSTEM; AUTOMATED SLIDE STAINER
Model Number AR310
Medical Device Problem Codes Unintended Power Up (1162); Overheating of Device (1437); Excessive Heating (4030)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Blister (4537)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4, primary unique device identifier (udi) #: di documented as the ivd class i device was manufactured in 2016.
 
Event or Problem Description
The united states of america customer reported the artisan instrument's heater plates were turning on and staying on even when not in use, causing the instrument itself to be hot to the touch.The user accidentally burned two fingers on their left hand, the middle and ring fingers, when rotating the artisan slide carousel.The burn caused blisters on the user's fingertips.The user did not seek medical treatment however, the user did run water over their fingers and then applied ice.An internal injury report was logged with the user facility.It was noted the user had limited use of their hand that day and was not able to section tissue blocks on the microtome.It was confirmed the user didn't seek additional medical intervention or treatment since the time of the incident.The user is no longer limited in the user of their hand and the fingers are "nearly healed".The customer notes the user burned their fingers on heater position 48 and possibly 47.The agilent field service engineer (fse) serviced the instrument and noted, when powering on the artisan using the physical switch, heaters 25-48 would activate.The fse replaced the heater control boards underneath heaters 25-48, and confirmed the 48v and 24v psu is working properly.Additionally, heater number 48 was replaced due to it being hotter than the rest.The remainder of the service had to be continued by a different fse who found the cause of the issue to be the heater control board in position 3 which caused heaters 25-48 heaters to turn on and overheat.This control board was replaced following this finding.Additionally, other related components were replaced proactively.The instrument is fully operational and ready for use.Testing was able to be completed using another instrument.Diagnostics were not altered.The investigation into the root cause is currently ongoing.Once the investigation has been completed, or if new reportable information is received, a supplemental report will be sent.
 
Additional Manufacturer Narrative
The following fields were updated: b4, g3, g6, h2, h6, h11.
 
Event or Problem Description
The united states of america customer reported the artisan instrument's heater plates were turning on and staying on even when not in use, causing the instrument itself to be hot to the touch.The user accidentally burned two fingers on their left hand, the middle and ring fingers, when rotating the artisan slide carousel.The burn caused blisters on the user's fingertips.The user did not seek medical treatment however, the user did run water over their fingers and then applied ice.An internal injury report was logged with the user facility.It was noted the user had limited use of their hand that day and was not able to section tissue blocks on the microtome.It was confirmed the user didn't seek additional medical intervention or treatment since the time of the incident.The user is no longer limited in the user of their hand and the fingers are "nearly healed".The customer notes the user burned their fingers on heater position 48 and possibly 47.The agilent field service engineer (fse) serviced the instrument and noted, when powering on the artisan using the physical switch, heaters 25-48 would activate.The fse replaced the heater control boards underneath heaters 25-48, and confirmed the 48v and 24v psu is working properly.Additionally, heater number 48 was replaced due to it being hotter than the rest.The remainder of the service had to be continued by a different fse who found the cause of the issue to be the heater control board in position 3 which caused heaters 25-48 heaters to turn on and overheat.This control board was replaced following this finding.Additionally, other related components were replaced proactively.The instrument is fully operational and ready for use.Testing was able to be completed using another instrument.After further investigation, it's believed that reagents leaked onto the heater control board causing it to short circuit leading to the reported issue.
 
Additional Manufacturer Narrative
The following fields were updated: b4, b5, g3, g6, h2, h6, h11.

Brand Name
ARTISAN LINK PRO SPECIAL STAINING SYSTEM
Common Device Name
AUTOMATED SLIDE STAINER
Manufacturer (Section D)
AGILENT TECHNOLOGIES SINGAPORE (INTL.) PTE LTD.
no.1 yishun avenue 7
singapore north east, sgp 76892 3
SN  768923
Manufacturer Contact
angela bandy
1834 state highway 71 west
cedar creek, TX 78612
3026338121
MDR Report Key21048523
Report Number3003423869-2024-00084
Device Sequence Number8409113
Product Code KPA
UDI-Device Identifier05700571108451
UDI-Public05700571108451
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR310
Device Catalogue NumberAR31030
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer02/20/2025
03/17/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date03/17/2025
03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown